Loop Loop
last month

Acne not better with differin

If im using differin and i find that thick moisturizers cause acne, what can i use?? My skin is very dry and pretty red and im not sure how to fix it.

1
7
Log in or sign up to leave a comment

I hope you're using sunscreen or some type of product with at least spf 30 because retinoids increase our skin's sensitivity to the sun and that might be the main culprit. Also, I think it might be that the retinoid percentage in differin are a bit too strong for your skin. So choose a product that has a lesser percentage and build it up from there. Moreover, it might be that you are not moisturising enough. Some of my fav moisturisers are the Neutrogena Hydro boost spf 25 oil free moisturiser (it also could be used as a primer) Elf has some pretty good hylarounic acid infused products which I have heard to be amazing for someone with acne-prone skin. But please consult a dermatologist/ medical esthtician/ skin expert!!

1
Reply

Totally agree with this recommendation! Pause differin for a couple of days and follow a product elimination diet for at least a week or two to let your skin come back to its senses: https://www.producteliminationdiet.com/how-to-do-the-3-step-product-elimination-diet/. An example of a moisturizer that would work for the "diet" (as in very unlikely to cause irritation) is here: https://whatsinmyjar.com/product/vanicream-daily-facial-moisturizer-for-sensitive-skin. It is very important to let your skin calm down first: irritated skin is more prone to irritation, so your acne gets worse when the skin is irritated. Once your skin is no longer dry and red, one trick you could try is starting applying a moistruizer first, and differin on top of it - it will reduce the absorption speed and lessen the irritation. Also, do not start using differin again every day - start with 2-3 times per week, and only increase the frequency is your skin it tolerating it well (as in no redness and dryness). Hope it helps!

1
Reply

sorry, a type: *irritated skin is more prone to inflammation

1
Reply

Heya! Thank you so much for the reply! It is very helpful. I have a few more questions though, if you wouldn’t mind answering them. First off: do you have any recommendations for cleansers? At the moment i am using balaea ultra sensitive cleanser. And i was using the cerave moisturizer in a tub. Should i try to keep using that? I was told that it could be too thick and cause acne. And yes i am using sunscreen!

1
Reply

Yes, these both products should be good and are unlikely to cause irritation. My personal all time favorite cleanser (in case you’d like to try something else, this one has the most minimalist and gentle formula I’ve found on the market so far ): https://whatsinmyjar.com/product/la-roche-posay-toleriane-face-wash-dermo-cleanser-and-makeup-remover

1
Reply

could you also recommend a moisturizer that is fragrance free and oil free that i can use with differin? I havent found any that dont break me out! thank you so much for all the help

1
Reply

'oil free' is a marketing term - it doesn't mean that it's better for acne-prone skin (unfortunately). In terms of options that can work for you: - https://whatsinmyjar.com/product/la-roche-posay-toleriane-sensitive-moisturiser - https://whatsinmyjar.com/product/cerave-pm-facial-moisturizing-lotion-for-nighttime-use-ultra-lightweight-night-cream - https://whatsinmyjar.com/product/vanicream-daily-facial-moisturizer-for-sensitive-skin - https://whatsinmyjar.com/product/celimax-dual-barrier-skin-wearable-cream - https://whatsinmyjar.com/product/skinfix-barrier-skin-barrier-restoring-gel-cream

Reply